Article Text

PDF

Widespread rash in lung adenocarcinoma
  1. Fernando Gálvez-Montosa,
  2. José Miguel Jurado,
  3. Francisco Almazan
  1. Oncology Department, Hospital Clínico Universitario San Cecilio, Granada, Spain
  1. Correspondence to Dr Fernando Gálvez-Montosa; fagalmon{at}gmail.com

Statistics from Altmetric.com

Short description of the clinical case

A 68-year-old man is being treated with cisplatin-pemetrexed in the first line for bone metastatic lung adenocarcinoma. There is partial response and very good tolerance with no grade 3–4 toxicities. After six cycles of doublet therapy, the patient follows on pemetrexed maintenance. Six months later, he develops a hot and itchy rash with poor response to corticoids and topical antibiotics.

Quiz option A: Skin toxicity to cisplatin

Quiz option B: Skin toxicity to pemetrexed

Quiz option C: Erysipelas

Quiz option D: Carcinoma erysipeloides

Quiz option E: Inflammatory breast cancer

Quiz option F: Cellulitis

Correct answer

D: Carcinoma erysipeloides

Carcinoma erysipeloides is a rare entity in cutaneous metastases that mingles with skin infections such as cellulitis or lymphangitis. It should be suspected in cutaneous inflammatory conditions with poor response to corticoids and topical antibiotics such as the case presented. A punch biopsy was performed resulting in dermal lymphatic infiltration by adenocarcinoma of probably pulmonary origin giving the diagnosis of carcinoma erysipeloides as progression of the disease. It was decided to switch to a second-line treatment with docetaxel-nintedanib with stable disease and relieving skin symptoms.

View Abstract

Footnotes

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; internally peer reviewed.

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.